Journal of Dynamics and Differential Equations

, Volume 30, Issue 3, pp 1161–1185 | Cite as

Liouville Results for m-Laplace Equations in Half-Space and Strips with Mixed Boundary Value Conditions and Finite Morse Index

  • Belgacem RahalEmail author
  • Abdellaziz Harrabi


We consider sign-changing solutions of the equation \(-\Delta _m u= |u|^{p-1}u\) where \(m\ge 2\) and \(p>1\) in half-space and strips with nonlinear mixed boundary value conditions. We prove Liouville type theorems for stable solutions or for solutions which are stable outside a compact set. The main methods used are the integral estimates, the Pohozaev-type identity and the monotonicity formula.


Liouville theorem Stable solutions Mixed boundary value conditions Stability outside a compact set Pohozaev identity Monotonicity formula 



The authors would like to thank Professor Louis Dupaigne for reading carefully the manuscript and for many helpful comments.

Compliance with Ethical Standards

Conflict of interest

The authors declare that they have no conflict of interest.

Author’s Contributions

All authors contributed equally to the writing of this paper. All authors read and approved the final manuscript.


  1. 1.
    Bahri, A., Lions, P.L.: Solutions of superlinear elliptic equations and their Morse index. Commun. Pure Appl. Math. 45, 1205–1215 (1992)CrossRefzbMATHGoogle Scholar
  2. 2.
    Bidaut-Véron, M.F.: Local and global behavior of solutions of quasilinear equations of Emden–Fowler type. Arch. Ration. Mech. Anal. 107(4), 293–324 (1989)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Castorina, D., Esposito, P., Sciunzi, B.: Degenerate elliptic equations with singular nonlinearities. Calc. Var. 34, 279–306 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Cauchy, A.: Mémoires sur les fonctions complémentaires. C. R. Acad. Sci. Paris 19, 1377–1384 (1844)Google Scholar
  5. 5.
    Damascelli, L., Farina, A., Sciunzi, B., Valdinoci, E.: Liouville results for \(m\)-Laplace equations of Lane–Emden–Fowler type. Ann. I. H. Poincaré 26, 1099–1119 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Damascelli, L., Sciunzi, B.: Regularity, monotonicity and symmetry of positive solutions of \(m\)-Laplace equations. J. Differ. Equ. 206(2), 483–515 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Damascelli, L., Sciunzi, B.: Harnack inequalities, maximum and comparison principles, and regularity of positive solutions of \(m\)-Laplace equations. Calc. Var. Partial Differ. Equ. 25(2), 139–159 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    DiBenedetto, E.: \(C^{1+\alpha }\) local regularity of weak solutions of degenerate elliptic equations. Nonlinear Anal. 7(8), 827–850 (1983)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Dupaigne, L., Harrabi, A.: The Lane–Emden equation in strips. Proc. R. Soc. Edin. Sec. A (to appear)Google Scholar
  10. 10.
    Esteban, M.J.: Nonlinear elliptic problems in strip-like domains: symmetry of positive vortex rings. Nonlinear Anal. 7(4), 365–379 (1983). doi: 10.1016/0362-546X(83)90090-1.MR696736(84d:35054) CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Farina, A.: Liouville-type results for solutions of \(-\Delta u = |u|^{p-1}u\) on unbounded domains of \({\mathbb{R}}^n\). C. R. Math. Acad. Sci. Paris Ser. I 341(7), 415–418 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Farina, A.: On the classification of solutions of the Lane–Emden equation on unbounded domains of \({\mathbb{R}}^n\). J. Math. Pures Appl. 87, 537–561 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Gidas, B., Spruck, J.: A priori bounds of positive solutions of nonlinear elliptic equations. Comm. Partial Differ. Equ. 6, 883–901 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Gidas, B., Spruck, J.: Global and local behavior of positive solutions of nonlinear elliptic equations. Commun. Pure Appl. Math. 34, 525–598 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Harrabi, A., Rahal, B.: Liouville type theorems for elliptic equations in half-space with mixed boundary value conditions. Adv. Nonlinear Anal. doi: 10.1515/anona-2016-0168
  16. 16.
    Harrabi, A., Rahal, B.: On the sixth-order Joseph–Lundgren exponent. Ann. Henri Poincaré 18(3), 1055–1094 (2017)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Lieberman, G.M.: Boundary regularity for solutions of degenerate elliptic equations. Nonlinear Anal. 12(11), 1203–1219 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Liouville, J.: Remarques de M. Liouville sur “Construction géométrique des amplitudes dans les fonctions elliptiques, par M. Charles. C. R. Acad. Sci. Paris 19, 1261–1263 (1844)Google Scholar
  19. 19.
    Pacard, F.: Partial regularity for weak solutions of a nonlinear elliptic equation. Manuscr. Math. 79(2), 161–172 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Polác̆ik, P., Quittner, P., Souplet, P.: Singularity and decay estimates in superlinear problems via Liouville-type theorems, I. Elliptic Equ. Syst. Duke Math. J. 139(3), 555–579 (2007)CrossRefzbMATHGoogle Scholar
  21. 21.
    Tolksdorf, P.: Regularity for a more general class of quasilinear elliptic equations. J. Differ. Equ. 51, 126–150 (1984)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Wang, X.: On the Cauchy problem for reaction–diffusion equations. Trans. Am. Math. Soc. 337(2), 549–590 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Wang, X., Zheng, X.: Liouville theorem for elliptic equations with mixed boundary value conditions and finite Morse indices. J. Inequal. Appl. 2015, 351 (2015). doi: 10.1186/s13660-015-0867-1 CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Yu, X.: Solutions of mixed boundary problems and their Morse indices. Nonlinear Anal. TMA 96, 146–153 (2014)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Yu, X.: Liouville type theorem for nonlinear elliptic equation with general nonlinearity. Discrete Contin. Dyn. Syst. Ser. A 34, 4947–4966 (2014)CrossRefzbMATHMathSciNetGoogle Scholar
  26. 26.
    Yu, X.: Liouville theorem for elliptic equations with nonlinear boundary value conditions and finite Morse indices. J. Math. Anal. Appl. 421, 436–443 (2015)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Yu, X.: Liouville Type Theorems for Two Mixed Boundary Value Problems with General Nonlinearities. arXiv:1410.5157

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.Département de Mathématiques, Faculté des SciencesUniversité de SfaxSfaxTunisia
  2. 2.Institut Supérieur des Mathématiques Appliquées et de l’Informatique de KairouanUniversité de KairouanKairouanTunisia

Personalised recommendations